Equations in finite fields with restricted solution sets. II (Algebraic equations)

K. Gyarmati, A. Sárközy

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

Generalizing earlier results, it is shown that if A, B, C, D are "large" subsets of a finite field F q , then the equations a + b = cd, resp. ab + 1 = cd can be solved with a ∈ A, b ∈ B, c ∈ C, d ∈ D. Other algebraic equations with solutions restricted to "large" subsets of F q are also studied. The proofs are based on character sum estimates proved in Part I of the paper.

Original languageEnglish
Pages (from-to)259-280
Number of pages22
JournalActa Mathematica Hungarica
Volume119
Issue number3
DOIs
Publication statusPublished - May 1 2008

Keywords

  • Character sum
  • Equation
  • Finite field

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Equations in finite fields with restricted solution sets. II (Algebraic equations)'. Together they form a unique fingerprint.

  • Cite this